Alert archive / Hawaii / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Jan 26, 2025, 6:45 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2025, 6:45 PM HST (04:45 UTC)
- Expired
- Jan 26, 2025, 9:35 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 4.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGHW50 PHFO 270445
FFWHFO
HIC003-270800-
/O.NEW.PHFO.FF.W.0002.250127T0445Z-250127T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
645 PM HST Sun Jan 26 2025
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Oahu in Honolulu County
* Until 1000 PM HST.
* At 645 PM HST, radar indicated heavy rain over eastern Oahu, with
the heaviest rain falling from Kaaawa to Manoa. Rain was falling
at a rate of 2 to 3 inches per hour. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* Some locations that will experience flash flooding include...
Honolulu, Waipio, Waiahole, Waikane, Kahaluu, Ahuimanu, Aiea,
Pearl City, Kaaawa, Halawa, Mililani, Moanalua, Punaluu, Salt
Lake, Kaneohe, Wahiawa, Kalihi, Wheeler Field, Hauula and Kaneohe
Marine Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
This warning may need to be extended beyond 1000 PM HST if flooding
persists.
LAT...LON 2169 15805 2173 15798 2155 15783 2147 15783
2143 15779 2147 15779 2147 15772 2141 15773
2134 15769 2133 15764 2131 15764 2126 15769
2125 15772 2126 15773 2127 15773 2125 15783
2129 15787 2130 15790 2129 15791 2160 15813
FLASH FLOOD...RADAR INDICATED
$$
JELSEMA3 follow-up statements
823
WGHW70 PHFO 270543
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
743 PM HST Sun Jan 26 2025
HIC003-270800-
/O.CON.PHFO.FF.W.0002.000000T0000Z-250127T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
743 PM HST Sun Jan 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM HST THIS
EVENING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY...
At 743 PM HST, radar indicated heavy rain over east Oahu, with the
heaviest rain falling from Kaneohe to Hawaii Kai. Rain was falling
at a rate of 2 to 3 inches per hour. In addition, area creeks and
streams are running at elevated levels. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
Honolulu, Waipio, Waiahole, Waikane, Kahaluu, Ahuimanu, Aiea,
Pearl City, Kaaawa, Halawa, Mililani, Moanalua, Punaluu, Salt
Lake, Kaneohe, Wahiawa, Kalihi, Wheeler Field, Hauula and Kaneohe
Marine Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
LAT...LON 2169 15805 2173 15798 2155 15783 2147 15783
2143 15779 2147 15779 2147 15772 2141 15773
2134 15769 2133 15764 2131 15764 2126 15769
2125 15772 2126 15773 2127 15773 2125 15783
2129 15787 2130 15790 2129 15791 2160 15813
FLASH FLOOD...RADAR INDICATED
$$
JELSEMA850
WGHW70 PHFO 270705
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
905 PM HST Sun Jan 26 2025
HIC003-270800-
/O.CON.PHFO.FF.W.0002.000000T0000Z-250127T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
905 PM HST Sun Jan 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM HST THIS
EVENING FOR THE ISLAND OF OAHU IN HONOLULU COUNTY...
At 905 PM HST, radar and automated rain gauges indicate that heavy
rain is decreasing in coverage over Oahu. The band of thunderstorms
bringing heavy rain to eastern Oahu is currently moving offshore.
Rain was falling at a rate of 1 to 2 inches per hour. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
Some locations that will experience flash flooding include...
Honolulu, Waipio, Waiahole, Waikane, Kahaluu, Ahuimanu, Aiea,
Pearl City, Kaaawa, Halawa, Mililani, Moanalua, Punaluu, Salt
Lake, Kaneohe, Wahiawa, Kalihi, Wheeler Field, Hauula and Kaneohe
Marine Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Do not cross fast flowing or rising water in your vehicle, or on
foot. Turn around, don't drown.
&&
LAT...LON 2169 15805 2173 15798 2155 15783 2147 15783
2143 15779 2144 15778 2147 15779 2147 15772
2141 15773 2134 15769 2133 15764 2131 15764
2126 15769 2125 15772 2127 15773 2125 15783
2129 15787 2130 15790 2129 15791 2160 15813
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RCB967
WGHW70 PHFO 270735
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
935 PM HST Sun Jan 26 2025
HIC003-270745-
/O.CAN.PHFO.FF.W.0002.000000T0000Z-250127T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
935 PM HST Sun Jan 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY...
The heavy rain has diminished. Flooding is no longer expected to
pose a threat.
A Flood Watch remains in effect until 600 AM HST Monday.
&&
LAT...LON 2169 15805 2173 15798 2155 15783 2147 15783
2143 15779 2144 15778 2147 15779 2147 15772
2141 15773 2134 15769 2133 15764 2131 15764
2126 15769 2125 15772 2127 15773 2125 15783
2129 15787 2130 15790 2129 15791 2160 15813
$$
JELSEMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Jan 26, 5:19 PM HST, 1 hour 26 minutes earlier.
Area forecast discussion, Jan 26, 5:19 PM HST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 519 PM HST Sun Jan 26 2025 .UPDATE... Given recent rainfall trends, a Flood Watch has been issued for Kauai County, Oahu, and Maui County through tonight. && .SYNOPSIS... A trough developing near Oahu this afternoon will merge with a diffuse front tonight and move down the rest of the island chain on Monday. Expect areas of heavy showers and thunderstorms along the trough and front tonight and early Monday. Breezy and cool northerly winds will develop behind the front, then ease Monday night and Tuesday. A potent winter low will affect the state Wednesday night through Thursday night, bringing a significant threat of strong to potentially damaging southwest winds, flooding, and strong thunderstorms. Impacts should diminish on Friday as the low races away to the northeast. && .PREV DISCUSSION... The atmosphere is destabilizing as a surface trough develops near Oahu this afternoon. The trough is forming in response to an approaching front, and the sharp upper-level trough driving the front is bringing the instability. Expect the focus for spotty heavy showers and isolated thunderstorms to be focused around Oahu and Kauai through the afternoon, while diminishing trades over the eastern end of the state produce mainly windward rainfall along with spotty heavy showers on leeward Big Island slopes. The above mentioned upper-level trough will cause a diffuse front to merge with the surface trough near Kauai and Oahu this evening. The strongest forcing aloft along the upper trough axis will remain just north of the area, but pockets of heavy showers and isolated thunderstorms will likely persist around Kauai and Oahu this evening and spread to Maui County later tonight. Probabilistic QPF guidance is not showing a high potential for rainfall in excess of 2 inches tonight, but there is some threat for flash flooding from Kauai to Maui, especially if a thunderstorm becomes anchored on windward terrain. Chances of heavy rainfall and thunderstorms should diminish greatly by morning as the sharp upper-level trough passes east of the islands, with the highest rainfall chances lingering around Maui County and the Big Island into Monday afternoon. Breezy and gusty northerly winds will develop behind the front tonight, and the cool northerly will persist from at least Molokai westward on Monday, with variable winds favored on the Big Island. Tuesday through early Wednesday will be a transition period. The northerly winds will ease and eventually shift out of the east as weak surface high pressure to the north briefly exerts some dominance. Some moisture could remain hung up on windward slopes of the Big Island and Maui, with minimal shower activity expected elsewhere. A potent winter low will affect the state Wednesday night through Thursday night, bringing a significant threat of strong to potentially damaging southwest winds, flooding, and strong thunderstorms. Operational runs of the GFS and ECMWF have been coming into better agreement, and the ensemble guidance from these models suggest that an unusually strong storm low will develop several hundred miles northwest of Kauai on Wednesday and pass just north of the state Wednesday night through Thursday night. A winter system of this strength at such a low latitude is quite rare in the Central Pacific, and while it is still too early to pin down details, probabilities for significant impacts are rising. Southerly winds will ramp up Wednesday night, and as winds veer out of southwest on Thursday, damaging downslope wind gusts could occur near and northeast of terrain, especially across the western half of the island chain, and winds on the high summits of the Big Island and Maui will be very strong. Bands of heavy rainfall could develop as early as Wednesday night and will bring a threat of flash flooding, especially Thursday and Thursday night. Ensemble guidance suggests that the highest rainfall totals will be over the northern end of the island chain, but the flood risk still cannot be ruled out statewide. Thunderstorms developing within the gusty southwest flow could also produce isolated areas of wind damage over any location, but confidence in this threat remains lower. Also, expect winter weather on the high summits of the Big Island. Impacts should diminish on Friday as the low races away to the northeast. Additional rainfall, possibly heavy, may persist, but winds should ease significantly. && .AVIATION... Unstable conditions continue across the region with a cold front northwest of Kauai and a trough near Oahu. These systems will merge this evening resulting in widespread showers and periods of MVFR cigs and vsbys over the western half of the state. As the front moves down the island chain tonight expect areas of MVFR to spread to the other islands. Breezy northerly winds will develop behind the front, with weakening trade winds elsewhere. AIRMET Sierra is in effect for mountain obscurations over windward sections of Kauai and Oahu. This will likely be expanded to cover the entire island of Kauai and Oahu this evening and the remaining islands tonight. AIRMET Zulu for light icing will likely be needed tonight as the front approaches Kauai. && .MARINE... Light to moderate northeast to east winds will continue through much of the day, as a weak surface ridge remains north of the state. Pockets of fresh breezes are possible over the typically windier waters and channels from Maui County to the Big Island during this time. Fresh to strong northerly winds are expected over the western end of the state this evening into Monday morning, as a front moves down the island chain. A Small Craft Advisory (SCA) is now in effect through 6 AM HST Monday for the strong winds and rough seas for the waters around Oahu and Kauai. The SCA may need to be extended through Monday if strong winds linger in these areas. Models are coming into better agreement about low pressure forming along the stalled frontal boundary during the second half of the week, which could bring widespread strong kona winds, heavy rain, and thunderstorms. With a blocking high persisting over the northwest Pacific, the primary swells will remain out of the north throughout the week. This will feature a mix of rough, short-period wind waves from the strong northerly winds expected locally early in the week, and medium-period northerly swells. Guidance remains in good agreement for an upward trend in surf along all exposed north facing shores from Tuesday through late in the week due to the potential for a gale- to storm-force low forming well to the north. Surf heights could approach or reach the advisory level for north facing shores Wednesday through Friday if this scenario materializes. Surf along the east-facing shores not exposed to northerly swells will remain small each day due to the lack of local trades and upstream swells. Surf along south-facing shores will remain around the seasonal average through midweek, with a mix of short-period southeast swells and occasional background south swells. Uncertainty increases late in the week, with the potential for southerly winds to evolve, which could translate to a brief period of rough, short-period surf. && .FIRE WEATHER... No significant fire weather concerns this week. Breezy and dry northerly winds area expected around Kauai and Oahu on Monday, but critical thresholds are not expected to be met. A significant winter low will affect the state Wednesday night into early Friday. Strong southerly winds are expected, but humidity will be elevated with high chances for rainfall. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for Niihau-Kauai Leeward-Kauai Mountains-Waianae Coast-Oahu North Shore-Olomana-Central Oahu- Waianae Mountains-Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Haleakala Summit-Kauai North-Kauai East-Kauai South- East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau Leeward-Molokai-Lanai Windward-Lanai Leeward-Lanai South-Maui Central Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala. Small Craft Advisory until 6 AM HST Monday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters. && UPDATE...Wroe DISCUSSION...Wroe AVIATION...Ahue MARINE...TS Fire Weather...Wroe
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:39 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Jan 26, 3:22 PM HST | Areal Flood Advisory | HFO | Hawaii | 2 hr |
| Jan 26, 3:31 PM HST | Small Craft Advisory | HFO | 44 hr | |
| Jan 26, 4:38 PM HST | Special Marine Warning | HFO | 52 min | |
| Jan 26, 4:53 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Jan 26, 5:06 PM HST | Flood Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 19 hr |
| Jan 26, 5:28 PM HST | Special Marine Warning | HFO | 47 min | |
| Jan 26, 9:15 PM HST | Special Marine Warning | HFO | 55 min | |
| Jan 27, 2:55 AM HST | Special Marine Warning | HFO | 57 min | |
| Jan 27, 6:47 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Jan 27, 7:22 AM HST | Special Marine Warning | HFO | 53 min |
Nearby
Flash Flood Warnings in Hawaii, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.